Alert archive / Guam / Small Craft Advisories in 2011

Small Craft Advisory 13, NWS Guam

December 12, 2011

NWS Guam issued this small craft advisory at Dec 12, 2011, 1:01 AM CST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Dec 12, 2011, 1:01 AM CST (07:01 UTC)
Expired
Dec 15, 2011, 12:15 PM CST
In force
3 days
Issued by
NWS Guam

The text

As transmitted, in the capitals the NWS used until 2016.

543 
WHGM70 PGUM 120701
MWWGUM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
501 PM CHST MON DEC 12 2011


PMZ151>154-122100-
/O.NEW.PGUM.SC.Y.0013.111212T0701Z-111214T0600Z/
GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS-
SAIPAN COASTAL WATERS-
501 PM CHST MON DEC 12 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CHST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CHST WEDNESDAY. 

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OF 22 TO 33
KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. IF
NAVIGATION IS UNAVOIDABLE...EXERCISE CAUTION...ESPECIALLY WHEN
ENTERING OR LEAVING HARBORS AND INLETS...AND NEAR REEF LINES. 

&&

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM
7 follow-up statements
286 
WHGM70 PGUM 121627
MWWGUM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
227 AM CHST TUE DEC 13 2011

PMZ151>154-130430-
/O.CON.PGUM.SC.Y.0013.000000T0000Z-111214T0600Z/
GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS-
SAIPAN COASTAL WATERS-
227 AM CHST TUE DEC 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST
WEDNESDAY...

WINDS OF 20 TO 25 KT WITH HIGHER GUSTS NEAR SHOWERS WILL PRODUCE
HAZARDOUS CONDITIONS FOR OPERATORS OF SMALL CRAFT THROUGH
WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. IF
NAVIGATION IS UNAVOIDABLE...EXERCISE CAUTION...ESPECIALLY WHEN
ENTERING OR LEAVING HARBORS AND INLETS...AND NEAR REEF LINES.

&&

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM
289 
WHGM70 PGUM 130500
MWWGUM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
300 PM CHST TUE DEC 13 2011

PMZ151>154-131900-
/O.CON.PGUM.SC.Y.0013.000000T0000Z-111214T0600Z/
GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS-
SAIPAN COASTAL WATERS-
300 PM CHST TUE DEC 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST
WEDNESDAY...

WINDS OF 20 TO 25 KT WITH HIGHER GUSTS NEAR SHOWERS WILL PRODUCE
HAZARDOUS CONDITIONS FOR OPERATORS OF SMALL CRAFT THROUGH
WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID BOATING IN THESE CONDITIONS. IF TRAVEL BY
BOAT IS NECESSARY...EXERCISE CAUTION...ESPECIALLY WHEN ENTERING
OR LEAVING HARBORS AND INLETS...AND NEAR REEF LINES.

&&

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM
924 
WHGM70 PGUM 131746
MWWGUM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
346 AM CHST WED DEC 14 2011

PMZ151>154-140600-
/O.CON.PGUM.SC.Y.0013.000000T0000Z-111214T0600Z/
GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS-
SAIPAN COASTAL WATERS-
346 AM CHST WED DEC 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST THIS
AFTERNOON...

WINDS OF 20 TO 25 KT WITH HIGHER GUSTS NEAR SHOWERS WILL PRODUCE
HAZARDOUS SEA CONDITIONS FOR OPERATORS OF SMALL CRAFT THROUGH THIS
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID BOATING IN THESE CONDITIONS. IF TRAVEL BY
BOAT IS NECESSARY...EXERCISE CAUTION...ESPECIALLY WHEN ENTERING
OR LEAVING HARBORS AND INLETS...AND NEAR REEF LINES.

&&

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM
156 
WHGM70 PGUM 140556
MWWGUM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
356 PM CHST WED DEC 14 2011

PMZ151>154-142100-
/O.EXT.PGUM.SC.Y.0013.000000T0000Z-111215T0700Z/
GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS-
SAIPAN COASTAL WATERS-
356 PM CHST WED DEC 14 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM CHST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM CHST
THURSDAY. 

FREQUENT GUSTY WINDS OF 20 TO 25 KT WITH HIGHER GUSTS NEAR
SHOWERS WILL PRODUCE HAZARDOUS SEA CONDITIONS FOR OPERATORS OF
SMALL CRAFT THROUGH THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID BOATING IN THESE CONDITIONS. IF TRAVEL BY
BOAT IS NECESSARY...EXERCISE CAUTION...ESPECIALLY WHEN ENTERING
OR LEAVING HARBORS AND INLETS...AND NEAR REEF LINES.

&&

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM
301 
WHGM70 PGUM 141902
MWWGUM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
502 AM CHST THU DEC 15 2011

PMZ151>154-150700-
/O.CON.PGUM.SC.Y.0013.000000T0000Z-111215T0700Z/
GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS-
SAIPAN COASTAL WATERS-
502 AM CHST THU DEC 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CHST THIS
AFTERNOON...

WINDS OF 15 TO 25 KT WILL PRODUCE HAZARDOUS CONDITIONS FOR OPERATORS
OF SMALL CRAFT THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID BOATING IN THESE CONDITIONS. IF TRAVEL BY
BOAT IS NECESSARY...EXERCISE CAUTION...ESPECIALLY WHEN ENTERING
OR LEAVING HARBORS AND INLETS...AND NEAR REEF LINES.

&&

$$
889 
WHGM70 PGUM 150647
MWWGUM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
447 PM CHST THU DEC 15 2011

PMZ151>154-152000-
/O.EXT.PGUM.SC.Y.0013.000000T0000Z-111215T2000Z/
GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS-
SAIPAN COASTAL WATERS-
447 PM CHST THU DEC 15 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CHST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM CHST FRIDAY.

WINDS OF 15 TO 25 KT WILL PRODUCE HAZARDOUS CONDITIONS FOR OPERATORS
OF SMALL CRAFT UNTIL 6 AM FRIDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID BOATING IN THESE CONDITIONS. IF TRAVEL BY
BOAT IS NECESSARY...EXERCISE CAUTION...ESPECIALLY WHEN ENTERING
OR LEAVING HARBORS AND INLETS...AND NEAR REEF LINES.

&&

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM
308 
WHGM70 PGUM 151715
MWWGUM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
315 AM CHST FRI DEC 16 2011

PMZ151>154-151815-
/O.CAN.PGUM.SC.Y.0013.000000T0000Z-111215T2000Z/
GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS-
SAIPAN COASTAL WATERS-
315 AM CHST FRI DEC 16 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SURFACE OBSERVATIONS...SATELLITE-DERIVED WINDS AND RADAR WINDS ALL
INDICATE THAT WINDS ACROSS THE MARIANAS WATERS HAVE DIMINISHED TO
15 TO 20 KNOTS...BELOW THE 22-KNOT THRESHOLD FOR A SMALL CRAFT
ADVISORY. AS A RESULT...THE ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 12:54 PM CST, 12 hours 7 minutes earlier.

Area forecast discussion, Dec 11, 12:54 PM CST, 12 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
454 AM CHST MON DEC 12 2011

.SYNOPSIS...
RADAR IS SHOWING SCATTERED SHOWERS DEVELOPING JUST WEST OF THE
ISLANDS...WITH MORE SHOWERS OUT TO THE EAST.

&&

.DISCUSSION...
LATEST MODELS SHOW NO SIGNIFICANT CHANGE FROM PREVIOUS FORECASTS.
SHOWERS CURRENTLY IN THE REGION SHOULD DECREASE BY LATE MORNING AS
DRYING SETS IN ABOVE THE 800 MB LEVEL. WINDS STILL HOLDING AT
15-20 KT FOR MOST OF THE WEEK...WITH ONLY ISOLATED SHOWERS
EXPECTED.

&&

.MARINE...
WW3 FINALLY BACKING OFF 10 FT SEAS IN MARIANAS WATERS...NOW
SHOWING 9 FT SEAS. THIS IS CLOSER TO IPAN BUOY AND SATELLITE SEA
HEIGHTS...WHICH INDICATE 7-8 FEET. NO CHANGES MADE TO WAVE GRIDS.

&&

.EASTERN MICRONESIA...
MOST OF THE CONVECTION ASSOCIATED WITH THE TRADE-WIND TROUGH IS
FOUND SOUTH AND SOUTHWEST OF POHNPEI THUS ONLY ISOLATED SHOWERS ARE
EXPECTED AT POHNPEI. CLOUDS WILL BEGIN TO BREAK UP AND PARTIALLY
CLEAR OUT AT BOTH POHNPEI AND KOSRAE TONIGHT AND TUESDAY. MODELS SHOW
CONTINUED MODERATE TO FRESH TRADES LASTING THROUGH THE WEEK AT ALL
LOCATIONS.

THERE CONTINUES TO BE A NOTICEABLE DIFFERENCE BETWEEN WAVE WATCH
MODEL DATA AND ALTIMETRY WITH ALTIMETRY SHOWING COMBINED SEAS AT
LEAST 2 FEET HIGHER NEAR KOSRAE. WILL CONTINUE HIGH SURF ADVISORY
FOR BOTH KOSRAE AND MAJURO FOR A FEW MORE DAYS ESPECIALLY WITH WAVE
WATCH MODEL SHOWING EAST SWELL INCREASING AT LEAST ANOTHER FOOT ON
TUESDAY AND WEDNESDAY. POHNPEI IS JUST BELOW CRITERION. CURRENT
ALTIMETRY DATA SHOW COMBINED SEAS OF 8 TO 9 FEET. IF LATER DATA
SHOW SEAS TO BE INCREASING...THEN AN ADVISORY FOR HAZARDOUS SURF
MAY NEED TO BE ISSUED.

&&

.WESTERN MICRONESIA...
ALTHOUGH MOST CONVECTION IS TO THE SOUTHEAST OF CHUUK THIS
MORNING...MODELS STILL SHOW SCATTERED SHOWERS REACHING THE AREA
LATER TODAY AND LASTING INTO TUESDAY AS LOW-LEVEL CONVERGENCE
INCREASES ALONG THE NORTHERN END OF THE TRADE-WIND TROUGH. DRIER
TRADES SHOULD SETTLE BACK IN TO THE AREA BY TUESDAY NIGHT. SHOWERS
WILL REMAIN ISOLATED AT YAP AND PALAU FOR THE NEXT COUPLE OF DAYS...
BUT UNSETTLED WEATHER WILL GRADUALLY SPREAD WESTWARD FROM NEAR CHUUK
BY WEDNESDAY. SCATTERED SHOWERS WILL LINGER IN THE REGION THROUGH
THURSDAY BEFORE SLOWLY DISSIPATING.

WAVE WATCH MODEL GUIDANCE STILL SUGGESTS THE POSSIBILITY OF A HIGH
SURF EVENT FOR CHUUK FROM LARGE EAST SWELL GENERATED BY STRONGER
E-NE TRADE WINDS BY TUESDAY. HIGH SURF ADVISORY MAY BE NEEDED AS
SOON AS TONIGHT IF ALTIMETRY DATA SHOWS A CONTINUED UPWARD TREND IN
SEAS.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...NONE.
MARIANAS WATERS...NONE.
&&

MIDDLEBROOKE/W. AYDLETT

Nearby

Small Craft Advisories in Guam, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.